MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT; SEE H10

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT; SEE H10
Catalog Number 02-012-44-2013
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a legal notification that a patient, initial right knee implanted on (b)(6) 2009, underwent a revision procedure on (b)(6) 2011, in which the optetrak logic tibial inserts made of polyethylene were removed and replaced with another optetrak device.The plaintiff received a letter in or around april of 2022 informing her that her optetrak device had been recalled.Upon information and belief, as a result of the 2011 optetrak device failing, the plaintiff underwent another revision surgery on her right knee on (b)(6) 2022, approximately 10 years 7 months post the 2011 revision procedure for issues including but not limited to polyethylene wear, bone loss, osteolysis, and/or component loosening.The plaintiff experiences daily pain and discomfort in her knee which limits her activities of daily living and impacts her quality of life.No device returns anticipated due to this being a legal case.No further information.First revision reported under 1038671-2023-00278.
 
Additional Manufacturer Narrative
Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence or report to suggest that the event is related to failure of the device to meet specifications, devices are inspected before they are released for distribution.Device information was not provided.The cause of the patient's condition and revision surgery as related to the devices cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
Additional information - a2, a3, b1 prob, b5, b6, d1, d4 all, g4 510k, h4, h6 health effect - clinical code & medical device problem code, h7 & h9.The new information requires a new investigation.Pending investigation.No other information is available.
 
Event or Problem Description
Additional information received from legal department revision operative report of 30 jun 2022 - postoperative diagnosis: osteolysis status post right total knee replacement, wear of articular bearing, instability, recurrent effusions.Findings: severe osteolysis of the femur centrally with remaining epicondyles and struts of supportive bone in lateral and medial condyle iib bone loss.Osteolysis tibia iia bone loss.Osteolysis severe of the patella involving lateral facet with remaining eggshell of bone, not enough to support revision resurfacing components.Extensive synovitis consistent with poly wear and osteolysis.No evidence of infection.Implants not grossly loose.Severe poly wear with delamination.The patient was transferred to the recovery room in stable condition.Post-operative plan: the patient will be allowed to weight-bear as tolerated.They will receive perioperative antibiotics, asa, and mechanical compression devices for dvt prophylaxis.They will be discharged home from the hospital when they are comfortable and have met all pt goals.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.H6: corrected health effect, component, and investigation clinical codes.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16457471
Report Number1038671-2023-00278
Device Sequence Number12405352
Product Code JWH
UDI-Device Identifier10885862173492
UDI-Public10885862173492
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2019
Device Catalogue Number02-012-44-2013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/06/2023
05/31/2023
11/08/2024
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date05/30/2023
06/22/2023
11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale